Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

April 11, 2021Monroe County, Florida

NWS Miami, FL issued this special weather statement at Apr 11, 2021, 6:31 PM EDT for Monroe County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 11, 2021, 6:31 PM EDT (22:31 UTC)
Expired
Apr 11, 2021, 7:15 PM EDT
In force
44 min
Issued by
NWS Miami, FL

County Monroe County, FL

The radar

The Miami radar (KAMX), 39 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.5 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1240 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1240 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
856 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted.

099 
WWUS82 KMFL 112231
SPSMFL

Special Weather Statement
National Weather Service Miami FL
631 PM EDT Sun Apr 11 2021
 
FLZ073-075-173-174-112315-
Mainland Monroe FL-Far South Miami-Dade County FL-Inland Miami-
Dade County FL-Coastal Miami Dade County FL-
631 PM EDT Sun Apr 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MAINLAND MONROE AND
SOUTHERN MIAMI-DADE COUNTIES UNTIL 715 PM EDT...

* At 631 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Turkey Point to 17 miles southwest of Wilderness Waterway. Movement
  was northwest at 35 mph.

* Wind gusts up to 50 mph and funnel clouds possible with these
  storms.

* Locations impacted include...
  Wilderness Waterway, Mahogany Hammock, Everglades National Park,
  Pa-Hay-Okee Overlook and Royal Palm Ranger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southeastern and southwestern Florida.

LAT...LON 2540 8123 2548 8128 2565 8136 2570 8135
      2559 8077 2544 8054 2538 8057 2529 8032
      2530 8039 2526 8040 2527 8040 2528 8041
      2526 8042 2526 8043 2524 8043 2523 8047
TIME...MOT...LOC 2231Z 114DEG 31KT 2537 8037 2546 8134 

$$

CWC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Apr 11, 6:28 PM EDT, 3 minutes earlier.

Area forecast discussion, Apr 11, 6:28 PM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Miami FL
628 PM EDT Sun Apr 11 2021

.UPDATE...

A forward propagating mesoscale convective system continues to
drift southward with time, presently over southern portions of
Miami-Dade County. Much of the airmass in the wake of this system
is worked over due to convective overturning processes that have
caused cool air to descend to the surface, allowing for present
temperatures in the low/mid 60s region-wide. Lingering
light/moderate rainfall is possible overnight behind this system
due to modest synoptic forcing for ascent. While the severe
thunderstorm risk is waning with time, isolated thunderstorms
cannot be ruled out overnight.

&&

.PREV DISCUSSION... (Issued 235 PM EDT Sun Apr 11 2021)

..Severe Thunderstorm Watch Until 8 PM...

SHORT TERM...

Through Monday...

The shortwave responsible for initiating the MCS moving through the
region today will pivot through the Southeast and into the western
Atlantic through tomorrow. The synoptic cold front is forecast to
pass through south Florida with the wave passage tomorrow, clearing
out any remnant showers by late in the afternoon.

Showers are developing locally as strong southwesterly flow
transports moisture over the differential heating boundary caused by
leading stratiform from the upstream MCS. Strong theta-e advection
and robust destabilization is priming the region for severe
convection as the leading edge of the MCS' cold pool reaches south
Florida. Scattered, more discrete storms that form along the heating
boundary could produce large hail and damaging winds where favorable
thermodynamics intersect with increasing shear. As the main line of
storms passes, the main threat will be damaging winds, but embedded
circulations along the line could produce a tornado or two as well.
A bit after sunset, the line should clear our land areas with just
areas of light to moderate rain remaining.

Tomorrow's forecast will likely be messied by a remnant MCV or at
least a modified airmass associated with the trailing part of the
MCS that will advect into the region overnight. Generally speaking
there's more uncertainty in the forecast for tomorrow, but there's
certainly a potential for a few storms along the front, and with
favorable lapse rates and strong deep-layer shear, a damaging wind
gust or some hail cannot be ruled out. For now, the threat appears
much lower than for today.

LONG TERM...

No meaningful changes to the extended forecast. Previous
discussion follows.

PREV DISCUSSION... (Issued 314 AM EDT Sun Apr 11 2021)

Tuesday and Wednesday...

High pressure swiftly builds back into the region, restoring
drier conditions for at least the first portion of the extended
period. Furthermore, with the axis of the ridge sliding to our
east, flow across the area should also quickly reorient out of the
east and then southeast by mid-week. The addition of an onshore
component will aid in keeping seasonable to slightly above normal
temperatures around through the forecast period.

Thursday through Saturday...

Winds continue to veer out of the south to southwest around late
week, enhancing moisture across South Florida ahead of the next
frontal boundary. Guidance currently depicts the front briefly
becoming stationary across Central FL by the end of week and then
oozing across South Florida through the weekend as a digging
shortwave trough gives the boundary the southward momentum it
needs. Therefore, an uptick in rain and thunder chances is
expected, mainly for the Lake region, east coast metro, and
adjacent Atlantic waters each afternoon. Although, confidence
remains rather low regarding the specifics with the lack in
consensus between global models the past few forecast cycles.
Thus, have not strayed from guidance, keeping generally 20-30%
POPs during this time. Will continue to monitor how the pattern
evolves and examine the finer details as they come into better
focus.

AVIATION(18Z TAFS)...

In general VFR is expected through the remainder of the day,
however, IFR/LIFR restrictions are likely during periods of heavy
rain and thunderstorms that are expected at all terminals this
afternoon/evening. Gusty southwest winds, turning northerly and
remaining gusty are expected through the day in advance of, and
behind a line of storms. In the wake of the main line of storms,
periods of rain and MVFR ceilings should be expected through the
night and possibly into the morning tomorrow.

MARINE...

A large area of thunderstorms is forecast to move across our Lake
and Atlantic waters this afternoon through the evening. Just ahead
of these storms, but mostly in their wake, Advisory conditions are
now forecast. Winds will gradually subside through the night, likely
falling below headline levels by morning Monday.

BEACHES...

There is a high risk of rip currents along Atlantic and Gulf beaches
through late tonight.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            71  87  68  85 /  70  50   0   0
West Kendall     71  89  66  87 /  70  50   0   0
Opa-Locka        70  87  65  85 /  70  50   0   0
Homestead        69  87  66  83 /  70  50   0   0
Fort Lauderdale  71  86  69  84 /  70  40   0   0
N Ft Lauderdale  71  85  67  83 /  70  40   0   0
Pembroke Pines   70  87  66  86 /  70  50   0   0
West Palm Beach  68  85  65  83 /  50  30   0   0
Boca Raton       70  87  66  85 /  60  30   0   0
Naples           70  84  65  86 /  60  30   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 2 AM EDT Monday for FLZ069-168-172-
     173.

AM...Small Craft Advisory until 2 AM EDT Monday for AMZ610-630-650-
     651-670-671.

GM...None.
&&

Update/Aviation...Bhatti
Tonight/Monday and Marine...Harrigan
Monday Night through Sunday...AR

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Apr 11, 10:16 AM EDT, 8 hours 15 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1016 AM EDT Sun Apr 11 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
120230-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1016 AM EDT Sun Apr 11 2021

...SCATTERED TO NUMEROUS SEVERE STORMS POSSIBLE TODAY...
...HAZARDOUS MARINE AND BEACH CONDITIONS TODAY...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Scattered to numerous severe thunderstorms will be
possible across all of South Florida today. Ensure severe weather
safety plans are in order, and have a way to receive warnings.

Wind: Damaging wind gusts of 60 mph or greater will be possible with
thunderstorms today. In addition, elevated winds across the local
waters will be hazardous for boating today.

Hail: Damaging hail of 1-inch or greater will be possible with the
stronger thunderstorms today.

Waterspouts: Waterspouts will be possible across all local waters
today, with the greatest risk across the Atlantic, Biscayne Bay, and
Lake Okeechobee waters.

Tornadoes: A few tornadoes will be possible with the stronger
thunderstorms todays, with the greatest risk along the east coast
metros.

Flooding: Flooding of roadways and low-lying areas will be possible
with repeated rounds of heavy showers and thunderstorms today.

Rip currents: There is a high risk of rip currents for all South
Florida beaches.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A few strong thunderstorms are possible on Monday. Lightning, heavy
rainfall, gusty winds, and hail are the primary hazards.

A High Risk of rip currents is likely along most of the Atlantic
beaches through Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed. Please relay any information
about observed severe weather to the NWS while following all local,
state, and CDC guidelines.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Weinman

In the hours before

Special weather statement, Apr 11, 5:49 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Miami FL
549 PM EDT Sun Apr 11 2021

FLZ069-070-073-075-173-174-112230-
Coastal Collier County FL-Inland Collier County FL-
Mainland Monroe FL-Far South Miami-Dade County FL-Inland Miami-
Dade County FL-Coastal Miami Dade County FL-
549 PM EDT Sun Apr 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COLLIER...MAINLAND
MONROE AND SOUTHERN MIAMI-DADE COUNTIES UNTIL 630 PM EDT...

* At 549 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near Loop
  Road Ee Center to 6 miles south of Cape Romano. Movement was
  southeast at 25 mph.

* Small hail, funnel clouds, and wind gusts up to 50 mph possible
  with these storms.

* Locations impacted include...
  Marco Island, Chokoloskee, Northwest Cape Sable, Everglades City,
  Plantation Island, Loop Road Ee Center, Carnestown, Dade-
  Collier Training Airport, Cape Romano, Royal Palm Ranger, Mahogany
  Hammock, Pa-Hay-
  Okee Overlook, Wilderness Waterway, Everglades National Park, Big
  Cypress National Preserve, Middle Cape Sable, Key Marco and Cape
  Romano Aquatic Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southeastern and southwestern Florida.

LAT...LON 2512 8117 2521 8125 2537 8120 2565 8136
      2573 8134 2579 8144 2580 8173 2590 8180
      2599 8095 2547 8072 2538 8030 2528 8035
      2521 8050 2520 8050 2521 8057 2523 8052
      2524 8054 2523 8054 2524 8055
TIME...MOT...LOC 2149Z 297DEG 23KT 2578 8091 2576 8165

CWC
Local storm report, Apr 11, 5:53 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
553 PM EDT SUN APR 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND GST     1 N COUNTRY WALK        25.65N 80.43W
04/11/2021  M54 MPH          MIAMI-DADE         FL   ASOS

            PEAK WIND GUST AT ASOS STATION KTMB MIAMI
            TAMIAMI.

&&

SPM
Local storm report, Apr 11, 5:59 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
559 PM EDT SUN APR 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             2 WNW MIAMI LAKES       25.92N 80.34W
04/11/2021  M1.00 INCH       MIAMI-DADE         FL   PUBLIC

            QUARTER SIZED HAIL REPORTED NEAR THE
            INTERSECTION OF 164TH ST AND 87TH AVE. TIME
            ESTIMATED BASED ON REPORT TIME AND RADAR.

&&

SPM
Special weather statement, Apr 11, 6:16 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Miami FL
616 PM EDT Sun Apr 11 2021

FLZ073-112300-
Inland Miami-Dade County FL-
616 PM EDT Sun Apr 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MIAMI-DADE COUNTY UNTIL
700 PM EDT...

* At 615 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Homestead General Airport,
  moving southeast at 40 mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Homestead General Airport, The Redland, Shark Valley Obs Tower, The
  Hammocks, Fortymile Bend and Everglades National Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southeastern Florida.

LAT...LON 2547 8073 2578 8087 2567 8044 2543 8055
TIME...MOT...LOC 2215Z 303DEG 36KT 2550 8060

CWC
Local storm report, Apr 11, 6:26 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
626 PM EDT SUN APR 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     MARINE TSTM WIND 5 SSE MIAMI BEACH       25.75N 80.10W
04/11/2021  M54 MPH          AMZ651             FL   MESONET

            PEAK GUST AT MESONET STATION XGVT GOVERNMENT
            CUT STATION ELEVATION: 75 FT.

&&

SPM
Special weather statement, Apr 11, 6:31 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
631 PM EDT Sun Apr 11 2021

FLZ073-075-173-174-112315-
Mainland Monroe FL-Far South Miami-Dade County FL-Inland Miami-
Dade County FL-Coastal Miami Dade County FL-
631 PM EDT Sun Apr 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MAINLAND MONROE AND
SOUTHERN MIAMI-DADE COUNTIES UNTIL 715 PM EDT...

* At 631 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Turkey Point to 17 miles southwest of Wilderness Waterway. Movement
  was northwest at 35 mph.

* Wind gusts up to 50 mph and funnel clouds possible with these
  storms.

* Locations impacted include...
  Wilderness Waterway, Mahogany Hammock, Everglades National Park,
  Pa-Hay-Okee Overlook and Royal Palm Ranger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southeastern and southwestern Florida.

LAT...LON 2540 8123 2548 8128 2565 8136 2570 8135
      2559 8077 2544 8054 2538 8057 2529 8032
      2530 8039 2526 8040 2527 8040 2528 8041
      2526 8042 2526 8043 2524 8043 2523 8047
TIME...MOT...LOC 2231Z 114DEG 31KT 2537 8037 2546 8134

CWC

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 8:12 PM EDTSevere Thunderstorm WarningMFLPalm Beach33 min
Apr 10, 8:46 PM EDTSpecial Marine WarningMFL44 min
Apr 10, 8:46 PM EDTSpecial Weather StatementMFLBroward44 min
Apr 10, 8:51 PM EDTSpecial Weather StatementMFLPalm Beach39 min
Apr 10, 8:55 PM EDTSpecial Marine WarningMFL65 min
Apr 10, 9:16 PM EDTSpecial Weather StatementMFLPalm Beach44 min
Apr 11, 9:22 AM EDTSmall Craft AdvisoryMFL17 hr
Apr 11, 1:33 PM EDTSpecial Weather StatementMFLPalm Beach42 min
Apr 11, 1:58 PM EDTSpecial Weather StatementMFLGlades47 min
Apr 11, 2:05 PM EDTSpecial Marine WarningMFL85 min
Apr 11, 2:25 PM EDTSevere Thunderstorm WarningMFLGlades35 min
Apr 11, 2:33 PM EDTSpecial Weather StatementMFLPalm Beach57 min
Apr 11, 2:39 PM EDTSevere Thunderstorm WarningMFLPalm Beach66 min
Apr 11, 2:47 PM EDTSpecial Weather StatementMFLGlades43 min
Apr 11, 2:49 PM EDTSpecial Marine WarningMFL86 min
Apr 11, 2:56 PM EDTSevere Thunderstorm WarningMFLPalm Beach64 min
Apr 11, 3:04 PM EDTSpecial Weather StatementMFLGlades41 min
Apr 11, 3:30 PM EDTSpecial Weather StatementMFLGlades, Hendry45 min
Apr 11, 3:30 PM EDTSpecial Weather StatementMFLBroward60 min
Apr 11, 3:32 PM EDTSpecial Marine WarningMFL58 min
Apr 11, 3:39 PM EDTSpecial Marine WarningMFL96 min
Apr 11, 3:50 PM EDTSpecial Marine WarningMFL85 min
Apr 11, 4:08 PM EDTSpecial Marine WarningMFL97 min
Apr 11, 4:12 PM EDTSpecial Weather StatementMFLHendry48 min
Apr 11, 4:14 PM EDTSpecial Weather StatementMFLBroward61 min
Apr 11, 4:18 PM EDTSevere Thunderstorm WarningMFLBroward40 min
Apr 11, 4:35 PM EDTSpecial Weather StatementMFLBroward55 min
Apr 11, 4:56 PM EDTSpecial Weather StatementMFLCollier49 min
Apr 11, 5:06 PM EDTSpecial Marine WarningMFL84 min
Apr 11, 5:15 PM EDTSpecial Weather StatementMFLMiami-Dade60 min
Apr 11, 5:16 PM EDTSpecial Marine WarningMFL89 min
Apr 11, 5:24 PM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade36 min
Apr 11, 5:46 PM EDTSpecial Marine WarningMFL89 min
Apr 11, 5:49 PM EDTSpecial Weather StatementMFLMonroe41 min
Apr 11, 6:09 PM EDTSevere Thunderstorm WarningMFLMiami-Dade36 min
Apr 11, 6:16 PM EDTSpecial Weather StatementMFLMiami-Dade44 min
Apr 11, 6:35 PM EDTSpecial Marine WarningMFL55 min
Apr 11, 6:38 PM EDTSpecial Marine WarningMFL67 min
Apr 11, 7:00 PM EDTSpecial Weather StatementMFLMiami-Dade45 min
Apr 11, 7:31 PM EDTSpecial Marine WarningMFL59 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.